Alabama, 2001Damaging Winds in Alabama, November 27, 2001
November 27, 2001 · NWS BMX · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 27, 2:55 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Nov 27, 2:55 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
255 AM CST TUE NOV 27 2001
MODELS ARE IN GOOD AGREEMENT THIS RUN...AND HAVE HANDLED CURRENT
SITUATION WELL...SO SEE NO REASON TO DEVIATE TOO FAR. UPPER LOW WILL
LIFT THRU THE NORTHERN PLAINS TO GREAT LAKES AREA BY 24 HOURS.
SECOND LOW DEVELOPS TODAY NEAR FOUR CORNERS AND DIGS SOUTHWARD INTO
TEXAS BY 48 HOURS. AT THE SURFACE...FRONT EXTENDING FROM MID TN...
THROUGH CENTRAL MS BACK INTO LA WILL STALL ACROSS PORTIONS OF
NORTHWEST ALABAMA. SURFACE BOUNDARY WILL STALL OVER THE AREA...AND
WITH STRONG SOUTHERLY WINDS PULLING GULF MOISTURE NORTHWARD...
SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS NORTHWEST
ALABAMA - TAPERING OFF TO SLIGHT CHANCE OF SHOWERS OVER CENTRAL
ALABAMA - THROUGH WEDNESDAY. INVERTED SURFACE TROF DEVELOPS OVER NEW
GULF TONIGHT AND...AIDED BY UPPER LOW...PUSHES THROUGH THE FORECAST
AREA WEDNESDAY EVENING AND THURSDAY. LATEST MODELS CONTINUE TO
INDICATE CHANCE OF SEVERE WEATHER WITH FRONTAL PASSAGE.
PRELIMINARY NUMBERS...
FCSTID = 83
HSV 68 56 70 55 / 60 60 70 70
BHM 74 60 73 58 / 40 40 50 50
MGM 79 60 76 59 / 20 20 30 40
.BMX...
AL...NONE.
In the hours before
Special weather statement, Nov 27, 6:21 AM CST, 9 minutes before
ALZ001>050-271800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 AM CST TUE NOV 27 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA TODAY AND
TONIGHT. A COLD FRONT WILL APPROACH THE NORTHWEST SECTIONS LATER
TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS THE EXTREME NORTHERN SECTIONS WITH MAINLY ISOLATED
SHOWERS AND THUNDERSTORMS EXPECTED ELSEWHERE.
LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG STORMS WILL BE
POSSIBLE ACROSS THE NORTHWEST SECTIONS TODAY AND TONIGHT.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY ACROSS THE NORTHWEST SECTIONS TODAY AND
TONIGHT.
Thunderstorm Wind, Franklin
- When
- November 27, 6:30 AM CST
- Where
- Franklin County, Red Bay
- Measured
- 50 kt (58 mph)
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.433, -88.133
Numerous trees and power lines were blown down in the city of Red Bay.
Thunderstorm Wind, Franklin
- When
- November 27, 7:02 AM CST
- Where
- Franklin County, 5 mi NE of Russellville
- Measured
- 50 kt (58 mph)
- Property damage
- $7,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.567, -87.667
Several trees were knocked down along CR 48, northeast of Russellville. The tin roofs were blown off several outbuildings in the same area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in South Carolina, November 27, 20011 death · 10 injured · $15,000 · 1 event
- Winter Storm in Missouri, November 27 to 28, 2001$260,000 · 2 events
- High Wind in California, November 27, 20014 injured · $55,000 · 50 kt wind · 2 events
- Ice Storm in Texas, November 27 to 29, 200141 events
- Winter Storm and Heavy Snow in Oklahoma, November 27 to 28, 200130 events
- Flash Flood in Louisiana, November 27, 2001$25,000 · 1 event
- Winter Storm in Oregon, November 27 to 28, 200113 events
- Winter Storm and Heavy Snow in Texas, November 27 to 28, 20018 events
- Winter Storm in Texas, November 27 to 28, 20015 events
- Frost and Freeze in California, November 27, 20014 events
- Dense Fog in California, November 27, 20014 events
- Dense Fog in California, November 27 to 28, 20014 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272184, 5272185.